[Skip to Content]
[Skip to Content Landing]
Article
July 1951

GRANULOMA ANNULAREDissemination Following Administration of Calciferol

Author Affiliations

NEW YORK

From the Department of Dermatology and Syphilology of the New York University Post-Graduate Medical School, Dr. Marion B. Sulzberger, chairman, and the Skin and Cancer Unit of University Hospital.

AMA Arch Derm Syphilol. 1951;64(1):58-59. doi:10.1001/archderm.1951.01570070061012
Abstract

The therapeutic effectiveness of calciferol in cases of lupus vulgaris reported by Charpy1 and by Dowling and Thomas2 has been confirmed by many investigators. In the course of studies on the drug the use of calciferol has been extended to other forms of cutaneous tuberculosis as well as to other eruptions whose relationship to tuberculosis is not completely understood.

Granuloma annulare may be placed in the latter group. Although its relationship to tuberculosis has been suggested in the past, most authorities now agree that, despite the occasional coincidence of tuberculosis elsewhere in the body, the clinical and histopathological observations speak against a tuberculous etiology of granuloma annulare.

Pascher, Silverberg, Marks and Markel3 reported on five cases of granuloma annulare in their therapeutic assay of calciferol. In discussing their results they stated that widespread dissemination of the lesions occurred in two patients while they were taking calciferol. These

First Page Preview View Large
First page PDF preview
First page PDF preview
×